Hail, Sheridan
- When
- June 1, 4:28 PM CST to 4:38 PM CST
- Where
- Sheridan County, 8.46 mi WSW of Selden
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.490, -100.720
Scattered thunderstorms developed over extreme northwest Kansas and southwest Nebraska during the late afternoon hours. Stronger storms produced quarter to golf ball sized hail through the evening hours.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GLD wrote it up.
Scattered thunderstorms developed over extreme northwest Kansas and southwest Nebraska during the late afternoon hours. Stronger storms produced quarter to golf ball sized hail through the evening hours.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Jun 1, 1:23 PM CST, 3 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 123 PM MDT TUE JUN 1 2010 .DISCUSSION... 123 PM MDT TUE JUN 1 2010 WESTERLY MID/UPPER FLOW CONTINUES ACROSS MUCH OF THE CONUS IN A FAST ZONAL FLOW REGIME. MAINTAINED MID POPS WEIGHTED ACROSS THE NORTH THROUGH 06-09Z BEFORE SHIFTING POP AXIS EAST OF THE AREA. ALTHOUGH THE MOST VIGOROUS DEEP MOIST CONVECTION IS ANTICIPATED EAST-NORTHEAST OF THE FORECAST AREA ALONG NOSE OF LLJ, STRONG FRONTAL-SCALE FORCING/ELEVATED CAPE AOA 2000 J/KG COMBINED WITH MINIMAL CINH SHOULD RESULT IN SCT SEVERE TSRA WEIGHTED ACROSS THE NORTHERN ZONES THIS EVENING. STABLE POST-FRONTAL CONDITIONS ARE ANTICIPATED ON WED AND PULLED POPS DURING THE MORNING HOURS. DIFFICULT TO RULE OUT AN ISOLATED LATE AFTERNOON/EVENING STORM AS CINH WEAKENS ACROSS THE WEST/SOUTHWEST ZONES AND MAINTAINED LOW POPS ACROSS THE AREA. SHORTWAVE RIDGING RETURNS TO THE CENTRAL ROCKIES ON THU-FRI WITH SOUTHERLY FLOW/RISING HEIGHTS/INCREASING THICKNESS LEADING TO RISING TEMPERATURES. THE PREVIOUS FORECAST CAPTURED THE ANTICIPATED SCENARIO WELL WITH ONLY MINOR ADJUSTMENTS PLANNED. DAYS 4 THROUGH 7...A PROGRESSIVE ZONAL FLOW REGIME IS STILL PROGGED ACROSS THE CENTRAL HIGH PLAINS BY THE MEDIUM RANGE MODELS. A LOW AMPLITUDE RIDGE IS ANTICIPATED ACROSS MUCH OF THE SOUTHERN PLAINS/SOUTHERN ROCKIES AND PORTIONS OF THE SOUTHWEST WHILE MODEST MID/UPPER WEST/NORTHEAST FLOW PREVAILS ACROSS THE GREAT PLAINS. THIS MAY LEAD TO A SERIES OF FROPAS ACROSS THE TRI-STATE AREA WITH LOW PROBABILITIES FOR DEEP MOIST CONVECTION. && .AVIATION... 1225 PM MDT TUE JUN 1 2010 EXPECT VFR CONDITIONS AT MCK AND GLD THROUGH MID DAY ON WEDNESDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON AND MOVE ACROSS THE REGION ALONG AND AHEAD OF A COLD FRONT THAT SWEEPS SOUTH ACROSS THE CENTRAL HIGH PLAINS LATE THIS EVENING. THUNDERSTORMS ARE NOT INCLUDED AS A PREVAILING CONDITION AT EITHER SITE DUE TO LIMITED COVERAGE...BUT COULD BE INCLUDED IN AN UPDATE ONCE DEVELOPMENT HAS OCCURRED AND MOVEMENT OF DISCRETE CELLS HAS BEEN IDENTIFIED. SOME LOW CLOUDS ARE EXPECTED BEHIND THE FRONT AFTER ABOUT 08Z AT BOTH GLD AND MCK...BUT NOT CERTAIN IT THEY WILL BE OF ENOUGH COVERAGE TO WARRANT AN IFR CEILING. FOR NOW HAVE KEPT IT ALL VFR. LOCKHART && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1101 AM MDT TUE JUN 1 2010 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-021645- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1101 AM MDT TUE JUN 1 2010 /1201 PM CDT TUE JUN 1 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...PRIMARILY ALONG AND NORTH OF INTERSTATE 70. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE BOTH WEDNESDAY AND THURSDAY AFTERNOON. WHILE THE THREAT FOR WIDESPREAD SEVERE WEATHER IS LOW...ISOLATED STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH TUESDAY BUT THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER APPEARS TO BE LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 418 PM MDT TUE JUN 1 2010 KSZ002-003-014-015-012230- DECATUR-RAWLINS-SHERIDAN-THOMAS- 518 PM CDT TUE JUN 1 2010 ...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...DECATUR COUNTY IN NORTHWEST KANSAS...THOMAS COUNTY IN NORTHWEST KANSAS AND SHERIDAN COUNTY IN NORTHWEST KANSAS... AT 513 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT A THUNDERSTORM WAS RAPIDLY DEVELOPING NEAR REXFORD...AND MOVING NORTHEAST AT 20 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE. JRM
The Goodland radar (KGLD), 85 km away, was scanning. The volume nearest the first event began at 22:27 UTC.
5 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2010Every state in 2010This day in weather historyWarnings in Kansas, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 227140, 227142, 227143, 227144, 227146.